Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 150, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 15, 2016, 6:24 PM CDT for Randolph County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2016, 6:24 PM CDT (23:24 UTC)
- Expired
- Sep 15, 2016, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Randolph County, AR
The radar
The Memphis radar (KNQA), 151 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955
WGUS54 KMEG 152324
FFWMEG
ARC121-160230-
/O.NEW.KMEG.FF.W.0150.160915T2324Z-160916T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 930 PM CDT
* AT 624 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POCAHONTAS...IMBODEN...MAYNARD...RAVENDEN SPRINGS...DALTON...
ATTICA...ELKINS PARK...MIDDLEBROOK...HAMIL...BROCKETT...ELNORA...
INGRAM...STOKES...LESTERVILLE...SHANNON...BRAKEBILL...SHARUM...
PITMAN...BIRDELL AND ENGELERG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3650 9117 3650 9078 3649 9078 3615 9095
3615 9106 3612 9106 3612 9107 3615 9108
3616 9113 3620 9116 3621 9119 3624 9124
3626 9124 3626 9126 3628 9126
$$1 follow-up statement
842
WGUS74 KMEG 160225
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CDT THU SEP 15 2016
ARC121-160235-
/O.EXP.KMEG.FF.W.0150.000000T0000Z-160916T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH AR-
925 PM CDT THU SEP 15 2016
...THE FLASH FLOOD WARNING FOR RANDOLPH COUNTY WILL EXPIRE AT 930 PM
CDT...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3650 9117 3650 9078 3649 9078 3615 9095
3615 9106 3612 9106 3612 9107 3615 9108
3616 9113 3620 9116 3621 9119 3624 9124
3626 9124 3626 9126 3628 9126
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 6:10 PM CDT, 14 minutes earlier.
Area forecast discussion, Sep 15, 6:10 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Memphis TN 610 PM CDT THU SEP 15 2016 .UPDATE... Updated to add 00Z Aviation Discussion && .PREV DISCUSSION... /issued 239 PM CDT THU SEP 15 2016/ DISCUSSION... An upper ridge remains located across the Mid-South this afternoon. As a result, another hot and humid day has occurred. Current temperatures are in the lower to mid 90s. A few diurnal based showers and thunderstorms have developed. These storms will die off by sunset. The upper ridge will begin to break down on Friday. This will allow a cold front that is currently located across the Upper Midwest to sink into the Mid-South over the weekend. Chances for showers and thunderstorms will increase from Friday afternoon through Sunday. The front will wash out by Sunday evening across North Central Mississippi. Surface high pressure from the Ohio Valley will then build into the area for the beginning of the week. However, don't expect much reprieve from the heat and the humidity as the upper ridge begins to rebuild over the region by Monday Night. The ridge will remain over the Mid-South through the end of the forecast period. Both the GFS and ECMWF try to bring another front south on Tuesday but doubt it will make into the Mid-South due to strength of the ridge. As a result, expect rain free conditions from Monday through the end of the forecast. KRM && .AVIATION... 00Z TAFs Patchy fog may produce temporary MVFR/IFR conditions at MKL late tonight. Otherwise, VFR conditions expected to prevail for much of the period. VCTS possible at TAF sites Friday afternoon, with the best chances at JBR and perhaps MEM. Light winds will increase to south winds between 5-8 kts on Friday. CJC && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Sep 15, 3:04 AM CDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 304 AM CDT THU SEP 15 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 304 AM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG STORMS WILL BE POSSIBLE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 15, 4:33 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 PM CDT THU SEP 15 2016
TNZ002-152200-
OBION TN-
433 PM CDT THU SEP 15 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
NORTHEASTERN OBION COUNTY IN WESTERN TENNESSEE...
AT 431 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS OF 40 TO 50
MPH WAS LOCATED OVER UNION CITY. THIS STORM WAS NEARLY STATIONARY.
...MOVING NORTH AT 5 MPH.
VERY HEAVY RAINFALL HAS BEEN REPORTED BY TRAINED SKYWARN STORM
SPOTTERS. PEOPLE IN NORTHEASTERN OBION COUNTY SHOULD MONITOR THIS
STORM CLOSELY. DO NOT DRIVE INTO AREAS WHERE WATER IS OVER THE ROAD.
LAT...LON 3650 8893 3641 8893 3641 8895 3639 8895
3637 8915 3650 8921
TIME...MOT...LOC 2131Z 169DEG 3KT 3645 8906Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.